Warfarin (Coumadin) and gout

About GoutPal’s Old Gout Forum Forums Please Help My Gout! Warfarin (Coumadin) and gout

This topic contains 1 reply, has 2 voices, and was last updated by  Keith Taylor (GoutPal Admin) 4 years, 8 months ago.

Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #15388

    edthened
    Participant


    I have always had gout problems. Now, my problem is, I recently had a Deep Vein Thrombosis (DVT) and have been put on warfarin. Within days I had the worst attacks of gout in my life. My uric acid level was not given to me by my doc, but he said it was through the roof.

    I have had gout in my ankle, my toe, my knee and my elbow, all on the right-hand side of my body. Also, I had the DVT on the right-hand side of my body.

    Does warfarin increase the chances of gout? I have to have short doses of prednisone to help as I cannot take anti-inflammatories!


    #15391

    I’ve see 2 studies about gout and warfarin. One says warfarin raises uric acid. The other says it does not. I guess all you can do is talk to your doctor about alternative anti-coagulants, but there is a far more important issue. Untreated high uric acid is dangerous, and the longer it is left, the worse it gets. Uric acid crystals grow very slowly, but over the years, they attack every part of your body. You must get uric acid below 5mg/dL. In order to get rid of existing uric acid deposits as quickly as possible, I recommend aiming for a lower level for a year or so.


Find more (see gouty search hints).

 
Viewing 2 posts - 1 through 2 (of 2 total)

You should log in to GoutPal to reply to this topic.
If you do not want to log in, use the orange Support button, or raise a new GoutPal helpdesk ticket. Please note that I respond quicker in the gout forums, compared to the helpdesk.